Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 14, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 4, 2017, 2:30 PM PST. It took effect at Feb 4, 2017, 9:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2017, 2:30 PM PST (22:30 UTC)
- In effect from
- Feb 4, 2017, 9:00 PM PST
- Expired
- Feb 5, 2017, 9:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
871 WHUS76 KEKA 042230 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 PM PST SAT FEB 4 2017 PZZ470-050630- /O.CON.KEKA.SC.Y.0012.000000T0000Z-170205T1400Z/ /O.UPG.KEKA.GL.A.0004.170205T1400Z-170206T0800Z/ /O.NEW.KEKA.GL.W.0006.170205T1400Z-170206T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 230 PM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 3 AM PST MONDAY. * WINDS...S TO SW 20 TO 30 KT INCREASING TO 30 TO 35 KT WITH GUSTS UP TO 45 KT SUNDAY. * WAVES...S 10 TO 12 FEET AROUND 10 SECONDS BUILDING TO 12 TO 15 FT AROUND 10 SECONDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-050630- /O.NEW.KEKA.SC.Y.0014.170205T0500Z-170205T1700Z/ /O.UPG.KEKA.GL.A.0004.170205T1700Z-170206T1100Z/ /O.NEW.KEKA.GL.W.0006.170205T1700Z-170206T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 230 PM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 9 AM SUNDAY TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 3 AM PST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SUNDAY. * WINDS...S TO SW 15 TO 20 KT INCREASING TO 25 TO 35 KT WITH GUSTS UP TO 45 KT ON SUNDAY. * WAVES...SW 8 TO 10 FEET AROUND 11 SECONDS BUILDING TO 10 TO 12 FEET AROUND 9 SECONDS 0N SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-050630- /O.EXB.KEKA.SC.Y.0012.170205T0500Z-170206T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 230 PM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST MONDAY. * WINDS...S TO SW 10 TO 20 KT INCREASING TO 20 TO 30 KT WITH GUSTS AROUND 35 KT SUNDAY. * WAVES...S 9 TO 10 FEET AROUND 9 SECONDS BUILDING TO 10 TO 12 FT AROUND 10 SECONDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ450-050630- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-170206T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 230 PM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...S 15 TO 25 KT WITH GUSTS UP TO 3O KT INCREASING TO 20 TO 30 KT WITH GUSTS AROUND 35 KT SUNDAY. * WAVES...SW TO W 9 TO 10 FEET AROUND 10 SECONDS BUILDING TO 10 TO 12 FEET AROUND 10 SECONDS SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
3 follow-up statements
470 WHUS76 KEKA 050450 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 850 PM PST SAT FEB 4 2017 PZZ470-051300- /O.CON.KEKA.SC.Y.0012.000000T0000Z-170205T1400Z/ /O.CON.KEKA.GL.W.0006.170205T1400Z-170206T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 850 PM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 3 AM PST MONDAY... * WINDS...S TO SW 20 TO 30 KT INCREASING TO 30 TO 35 KT WITH GUSTS AROUND 45 KT SUNDAY. * WAVES...S 10 TO 12 FEET AROUND 10 SECONDS BUILDING TO 12 TO 15 FT AROUND 10 SECONDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-051300- /O.CON.KEKA.SC.Y.0014.170205T0500Z-170205T1700Z/ /O.CON.KEKA.GL.W.0006.170205T1700Z-170206T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 850 PM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO 3 AM PST MONDAY... * WINDS...S TO SW 15 TO 20 KT INCREASING TO 25 TO 35 KT WITH GUSTS UP TO 45 KT ON SUNDAY. * WAVES...SW 8 TO 10 FEET AROUND 11 SECONDS BUILDING TO 10 TO 12 FEET AROUND 9 SECONDS 0N SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-051300- /O.CON.KEKA.SC.Y.0012.000000T0000Z-170206T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 850 PM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...S 15 TO 25 KT WITH GUSTS UP TO 3O KT INCREASING TO 20 TO 30 KT WITH A FEW GUSTS TO AROUND 35 KT SUNDAY. * WAVES...SW TO W 9 TO 10 FEET AROUND 10 SECONDS BUILDING TO 10 TO 12 FEET AROUND 10 SECONDS SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ455-051300- /O.CON.KEKA.SC.Y.0012.170205T0500Z-170206T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 850 PM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...S TO SW 10 TO 20 KT INCREASING TO 20 TO 30 KT WITH A FEW GUSTS AROUND 35 KT SUNDAY. * WAVES...S 7 TO 9 FEET AROUND 9 SECONDS BUILDING TO 10 TO 12 FT AROUND 10 SECONDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$
666 WHUS76 KEKA 051121 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 321 AM PST SUN FEB 5 2017 PZZ450-051930- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-170205T1700Z/ /O.EXA.KEKA.GL.W.0006.170205T1700Z-170206T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 321 AM PST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM MONDAY... * WINDS...S 20 TO 30 KT. GUSTS INCREASING TO 40 KT. WINDS DECREASING EARLY MONDAY MORNING. * WAVES...SW BUILDING TO 10 TO 12 FEET AT AROUND 10 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ470-051930- /O.CON.KEKA.SC.Y.0012.000000T0000Z-170205T1400Z/ /O.CON.KEKA.GL.W.0006.170205T1400Z-170206T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 321 AM PST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM MONDAY... * WINDS...S TO SW INCREASING TO 30 TO 40 KT TODAY. OCCASIONAL GUSTS TO NEAR 50 KT LATE TODAY. WINDS DECREASING EARLY MONDAY MORNING. * WAVES...S BUILDING TO 14 TO 16 FT AT AROUND 10 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-051930- /O.CON.KEKA.SC.Y.0014.000000T0000Z-170205T1700Z/ /O.CON.KEKA.GL.W.0006.170205T1700Z-170206T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 321 AM PST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM MONDAY... * WINDS...S INCREASING TO 25 TO 35 KT WITH GUSTS TO 45 KT TODAY. WINDS DECREASING EARLY MONDAY MORNING. * WAVES...S BUILDING TO 12 TO 15 FEET AT AROUND 9 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ455-051930- /O.CON.KEKA.SC.Y.0012.000000T0000Z-170206T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 321 AM PST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM MONDAY... * WINDS...SE TO S 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT TODAY. WINDS DECREASING EARLY MONDAY MORNING. * WAVES...S BUILDING TO 10 TO 12 FT AT AROUND 9 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
184 WHUS76 KEKA 051708 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 908 AM PST SUN FEB 5 2017 PZZ450-060115- /O.EXP.KEKA.SC.Y.0012.000000T0000Z-170205T1700Z/ /O.CON.KEKA.GL.W.0006.000000T0000Z-170206T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 908 AM PST SUN FEB 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...S 20 TO 30 KT. GUSTS INCREASING TO 40 KT TODAY. LOCALLY HIGHER GUSTS NEAR CAPE MENDOCINO AND PT ST GEORGE. WINDS DECREASING EARLY MONDAY MORNING. * WAVES...SW BUILDING TO 10 TO 12 FEET AT AROUND 10 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-060115- /O.EXP.KEKA.SC.Y.0014.000000T0000Z-170205T1700Z/ /O.CON.KEKA.GL.W.0006.000000T0000Z-170206T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 908 AM PST SUN FEB 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...S INCREASING TO 25 TO 35 KT WITH GUSTS TO 45 KT TODAY. WINDS DECREASING EARLY MONDAY MORNING. * WAVES...S BUILDING TO 12 TO 15 FEET AT AROUND 9 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-060115- /O.UPG.KEKA.SC.Y.0012.000000T0000Z-170206T1100Z/ /O.EXA.KEKA.GL.W.0006.000000T0000Z-170206T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 908 AM PST SUN FEB 5 2017 ...GALE WARNING IN EFFECT UNTIL 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SE TO S 20 TO 30 KT WITH GUSTS TO 40 KT TODAY. LOCALLY HIGHER GUSTS NEAR CAPE MENDOCINO. WINDS DECREASING EARLY MONDAY MORNING. * WAVES...S BUILDING TO 10 TO 12 FT AT AROUND 9 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-060115- /O.CON.KEKA.GL.W.0006.000000T0000Z-170206T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 908 AM PST SUN FEB 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...S TO SW INCREASING TO 30 TO 40 KT TODAY. OCCASIONAL GUSTS TO NEAR 50 KT LATE TODAY. WINDS DECREASING EARLY MONDAY MORNING. * WAVES...S BUILDING TO 14 TO 16 FT AT AROUND 10 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 6:02 AM PST, 8 hours 28 minutes earlier.
Area forecast discussion, Feb 4, 6:02 AM PST, 8 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Eureka CA
602 AM PST Sat Feb 4 2017
.SYNOPSIS...Several storm systems will affect the region through
next week, bringing multiple episodes of showers and steadier
rainfall to the region. Some of the rainfall next week will be
moderate to locally heavy in intensity at times, with higher
elevation snowfall also a concern as snow levels decrease.
&&
.UPDATE...Have extended the Small Craft Advisory for the N near
shore waters thru noon today. /SEC
&&
.PREV DISCUSSION... /issued 504 AM PST Sat Feb 4 2017/
DISCUSSION...
SHORT TERM...
(Today and Tonight)
Today and tonight will be similar to the last 24 hours, as showers
continue to cross the region through the period. Rainfall totals
will generally be in the 1/2 to 1 inch range for Humboldt and Del
Norte counties, with locally higher amounts a good bet for the
higher elevations. Farther south and east across Trinity and
Mendocino counties, rainfall amounts will be much lighter, with 1/10
to 1/2 of an inch about all we can expect there. Winds will be a
little breezy today, mainly from the south at 15 to 25 mph along the
coast and for locations above the valley floor.
LONG TERM...
(Sunday through next Friday)
A wet weather pattern will continue through the work week, as a
series of storms pass by the region, bringing more rainfall to the
area. The first such storm will ride northeast along a stalled cold
front Sunday afternoon, coming ashore in southwestern Oregon as it
continues to strengthen to near 995mb by Sunday evening. A surface
trough will extend south from this low, with strong southerly winds
ahead of it. The latest model data continues to show 925mb winds in
excess of 50 knots ahead of this feature with no inversion seen in
the sounding data. Thus, at least advisory criteria winds are likely
along the coast, and warning headlines a good bet for ridges above
1000 or 2000 feet. We were very tempted to hoist the watch with the
morning package, but will defer to the afternoon shift to allow a
couple more model runs to help delineate spatial headline
configuration.
As for temperatures and rainfall with this first system,
southeasterly to southerly winds will promote the usual rain shadow
affect for portions of the Redwood Coast, while allowing
temperatures to warm through frictional heating. We expect showers
to be more scattered here compared to the coastal waters and farther
east across the interior. As for temperatures, typically the model
guidance struggles with these downslope affects, and the current
guidance has highs increasing into the upper 50s. This may be under-
done though, as many times we've popped into the lower to mid 60s
dependent on how much shower coverage was around, and this will be
something else we'll need to keep an eye on in the hi-resolution
models over the next few forecast cycles. Precipitation will also
increase by the evening, becoming more widespread in coverage while
increasing in intensity, as low-level convergence increases as the
surface trough crosses the region, and disturbances in the flow
aloft increase ascent. Snow levels will be running near 5000 feet,
making pass level snowfall a minimal concern. Precipitation will
become more showery during the day Monday, with light precipitation
amounts expected. Much cooler air will also filter into the region
behind the frontal passage, allowing snow levels to fall into the
~2000 to 3500 feet range. However, the light precipitation amounts
and limited coverage should preclude any winter headline necessity.
A warm front will surge northward during the day Tuesday, helping
increase low-level convergence once again. A continued southeasterly
(pre-frontal) to southwesterly (post frontal) surface wind will
continue to feed moisture into the region, with the front acting as
a focus for widespread rainfall to develop, aided by more vort maxes
passing overhead aloft, helping increase ascent and precipitation
efficiency. This batch of rainfall looks to be more significant
compared to the Sunday system, with a few inches of rain possible
across the forecast area. The other concern with this moisture feed
will be across Trinity County, where the progression of the warm
front could be mitigated by the topography. It's not uncommon for
the cold air to "get trapped" here, creating an overrunning setup
where snowfall amounts can pile up quick. It's not out of the
question that some winter headlines may be needed if this scenario
looks to play out.
Lighter precipitation amounts and coverage will return for
Wednesday, as the warm front lifts north of the area and we lie in
between systems, before the next storm arrives for Thursday. Like
it's predecessors, this next storm will again send a warm front
northward, helping focus and increase precipitation coverage and
intensity. The main difference with this system is given the
continued south to southwesterly flow ahead of it, snow levels will
be much higher, limiting any snowfall concerns. /PD
AVIATION...
On and off, mostly light showers will continue over the
next 24 hours along the Redwood Coast. Occasional MVFR ceiling and
visibility reductions may occur, but timing them will be tricky past
a few hours. Winds at KCEC will continue to blow at 20 knots thru
most of the day with gusts to near 30 knots. Winds at KACV will be a
bit lighter, but sustained winds over 10 knots with gusts over 20
knots are expected this afternoon and evening.
At KUKI, showers will be a bit fewer and farther between through the
day. MVFR visibility reductions are not anticipated, but occasional
ceiling reductions remain possible, particularly early this morning
and again by evening. Winds will be generally light. /SEC
MARINE...
S Winds have come down a bit overnight, but decided to
extend the Small Craft Advisory for the N near shore and S waters
thru 6 AM. Winds in these zones will begin to ramp back up later in
the day. S Winds over the N offshore waters will continue above
advisory criteria early Sunday morning when winds are expected to
increase above gale force. These winds will expand into the S
offshore waters shortly thereafter and may expand into the near
shore waters, especially N of Cape Mendocino. Have hoisted a Gale
Watch for the offshore zones for Sunday. Wind gusts may occasionally
reach storm force over the extreme NW portion of the marine area
Sunday afternoon. Winds are expected to subside on Monday and
Monday night before increasing again out of the S on Tuesday.
Seas will be dominated by 7 to 10 second period S-SW waves through
most of the period. 2 NW swell trains are expected to impact the
area over the next 5 days. The first will move across the waters
late today and will persist thru Monday with heights reaching 5 to 6
feet. A smaller swell train is forecast to affect the area late
Tuesday and Wednesday. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until noon today for PZZ450.
Gale Watch from Sunday morning thru Sunday evening for PZZ470.
Small Craft Advisory until 6 AM Sunday for PZZ470.
Gale Watch from Sunday morning thru late Sunday night for
PZZ475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 4, 3:44 AM PST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 344 AM PST SAT FEB 4 2017 CAZ101>113-051145- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 344 AM PST SAT FEB 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG GUSTY WINDS WILL LIKELY DEVELOP SUNDAY EVENING THROUGH MONDAY MORNING ACROSS AREA RIDGES. MULTIPLE STORM SYSTEMS WILL BRING PERIODS OF RAINS TO THE REGION...SOME OF WHICH MAY BE MODERATE TO LOCALLY HEAVY AT TIMES. AS SNOW LEVELS DROP...SOME INTERIOR MOUNTAIN SNOWFALL IS POSSIBLE DURING THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:33 AM PST | Gale Watch | EKA | 11 hr | |
| Feb 4, 2:12 PM PST | Wind Advisory | EKA | Del Norte, Humboldt | 44 min |
| Feb 4, 2:30 PM PST | Gale Warning | EKA | 37 hr | |
| Feb 4, 3:02 PM PST | Wind Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 34 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.